Thank you in advance for your help. I am on day 18th of mavyret and very concerned with side effects:
I dont' feel like myself since i started treatment. There was one day after the first week that i felt lots of energy and a very clear mind, which was so nice to feel , but have not experienced another such day.
I have been taking the pills religiously at 2pm but today switched to 6 pm.
I made this change because this is what happens:
I wake up in the morning feeling normal everyday. Around two hours later it starts feeling foggy and just with a cloud over my head. I take medication with food at 2pm and around 5 I feel very tired.
Have been going to bed at 8:30 fall asleep and wake up at midnight, two, or 3am, and can't go back to sleep for a couple of hours..
I have a running nose like I would have a flu and sneeze like I do have it.
I changed the schedule hoping that by the time I start feeling tired is about 9pm, I sleep through it and wake up refreshed.
Let's see how it goes...
Started treatment October 25th
Fibrosis 1 to 2 F
No other medication being taken
Dr wanted me to take first blood test on November 1st, seven days into treatment but I suspect it is too early, and since he does not want to to run other tests not until I am done with treatment I taking the tests on November 12th.
I just hope that nothing really bed is going on and that I regret not taking the tests 7 days into treatment.
Sorry to hear you seem to be having a bit of a hard time with the medication. While it's unusual it does happen. You may find increasing your fluid intake and trying some vitamin B12 help matters.
Usually, we see thing settle down during the course of treatment as the virus is removed.
It does sound like side effects related to the Maviret, so it might be best to take it just before bed, that way you will (hopefully) sleep through them (and the tiredness you get 3 hours after will be hidden during sleep).
Hi Dr James, Thank you for your advice. I am already taking B12 sublingual, do you think I should take a B12 shot?
I am also taking vitamin A because I am concerned with a side effect related to blurred vision. I read complaints about it which don't subside after treatment. Do you know of patients taking Maviret that had s vision problems?
Can you please advise when it would be the best time to take the first test for viral load?
I am thinking this Monday, 22 days after treatment.
Should I wait for three weeks to be complete in order to take the test?
I am having insomnia can you recommend a relaxer - I asked my Dr but he says I should not take anything to help me sleep.
He says diazepam is processed by the liver therefore I should not take it.
May I ask another question?
I use oregano oil topically. Do you think this oil can jeopardize treatment?
Thank you for your help. And sorry for so many questions.
Maybe someone can help me understand what is up with all this intense itching.
I didn't even have ANY itching for the last year or so and this is all over now.
I read most people felt decreased itching (?)
Is this a bad sign? I am two days shy of completing first month.
I did not take Marivet, but just want to relate to you that side effects are very individual with these medications. I took generic harvoni, Some people have no side effects. Some have a few migraine headaches like I did. Some people have strong side effects, they feel unwell for most of their treatment.
I think it's the same for all these medications. It's unfortunate you feel unwell, hopefully it will be less of a burden in the weeks ahead. But once you have completed treatment, the effects will vanish and if you have been cured, you will feel fantastic! Just focus on the end result! Good Luck!
Some patients with liver disease get itchy due to the build up of toxic stuff. These people generally get better with treatment.
With any drug, stomach upsets and rashes are the two commonest side effects.
In terms of treatment success it's neither a good or a bad sign, unless it means you can't complete your full treatment. The options are:
1) Stop the medications (and you will probably relapse)
2) Take an antihistamine like Claratyne (loratidine), Zertec (cetirazine) Phenergan (promethazine) which may help settle it down - for other antihistamines check interactions at www.hep-druginteractions.org/checker (but these 3 are all fine with Maviret)
3) Get hold of some generic Epclusa and swap over to taking that to get the treatment duration out to 12 weeks.
Hi Dr James,
Thank your message. I realized that I was having an alergic reaction to Lexotan, a pill I have used in the past for insomnia. I found out I had a few and used them. Well that is sorted out.
Now, I just got the BW test results I did on November 15th,exactly 21 days after starting with Mavyret.
I am a bit confused as to (detected or not detected???) but all in all it looks like this is working very, very, very well!
This is how it goes
HCV RNA QUANTITATIVE REAL TIME PCR
Performed using real time Polymeras chain reaction
Reportable Range:15 IU/ml to 100,000,000 IU.ml
(1.18 Log IU/ml to 8.00 IU/ml
VALUE HL REFERENCE RANGE
HCV RNA QUANTITATIVE REAL TIME PCR <15 DETECTED A NOT DETECTED
HCV RNA QUANTITATIVE REAL TIME PCR <1.18 DETECTED NOT DETECTED
UREA NITROGEN 6 (out of range)
Is it detected or NOT detected?
Dr James, do you think I will be in the clear at the end and stick to the 8 weeks protocol or should I reinnforce and extend to 12 weeks or 10 weeks.
This is working right.
21 days later?
I appreciate your dedication and kindness in being of support here since I started my treatment, I truly do.
This is a <15 result but still detected. It is a good result at 21 days and your liver engymes are great. Your urea levels depend on how much you drink, yours is low and this just means you drink a bit more water than average.
For most people who are treatment naive and low fibrosis 8 weeks of Maviret is enough. The doctor who prescribed it would be the best person to ask as I don't know your full background and history.
Thank you Dr James,
In 2001 I did interferon with ribavirin but could only endure 2 months if I well remember.
I am F1/F2 as of beginning of treatment.
Do you reckon I have good chance to clear at this rate?
Questions: how long are you scheduled for, and how good is your insurance?
If you're scheduled for 8 weeks your SVR12 probability has probably fallen from high 90s to lower 90s
If you have good insurance then retreatment for longer with Maviret+Sof or Vosevii will have a mid 90s probability of success so it's not the end of the world if the first treatment does not work (and the odds are still very much that it WILL)
Just an update to share VL Quantitative
Nov 18 - 3 weeks into treatment with Mavyret . <15 detectable
Dec 3- 5 1/2 weeks undetectable
What a relief to know that the 2 weeks I got left are re-enforcing what is already gone!
As for side effects, to me this has been a roller coaster of sorts.
I experienced thus far:
lack of apetite
Never enough to make me stop.
I still have two more weeks to go!
Few good days intercalated with sh**** ones
I got approved for 8 weeks only
Thank you Dr James, you have been so helpful and generous with your knowledge and time.
Thank you to all of you for your support.
I will post results 3 months past EOT (Dr will not run more tests until then)
Hopefully my posts will be of some help to people starting tx with Mavyret.
Congratulations Tototo on being undetected, that's awesome Side effects should start disappearing now too, sorry to hear that it wasn't all a smooth ride. Keep doing what you're doing until the very last pill, things are looking very good. Looking forward to your cure announcement 3 and a half months from now